Louisiana, 2003

Hail in Louisiana, April 7, 2003

April 7, 2003 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 7, 1:25 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 7, 1:25 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CDT MON APR 7 2003

LINE OF SVR TRW CONTINUES FROM NEAR HOUSTON ALONG THE CST OF SW LA
THEN NE ACROSS ACADIANA TO THE FLORIDA PARISHES AND SRN MS. ACTIVITY
CONTINUES TO FOCUS ON SFC PRE-FNTL TROF W/ UPR SUPPORT FROM MINOR
S/WV & RRQ OF H2/H3 JET. LINE IS MOVING VERY VERY SLOWLY NWD...AND
W/ ECHOES TRAINING ALONG IT SHOULD START SEEING REPORTS OF FLOODING
COMING IN. NCEP AREA OF EXCESSIVE RAINFALL SITS OVER NRN ZONES...BUT
SRN ZONES LOOK UNDER THE GUN ATTM. WILL BE ISSUING FLASH FLOOD WATCH
TO RUN THRU TNGT FOR I-10 CORRIDOR S TO THE CST.

ADDITIONAL SUPPORT COMES TNGT IN FORM OF MAIN SFC FNT WHICH
CURRENTLY SITS ACROSS NERN TX/NRN LA/CNTL MS...AS WELL AS S/WV
MOVING OUT OF NRN MEX. FNT PROGGED TO MOVE INTO NRN ZONES TOWARD
MIDNIGHT...MOVING OUT OF SERN ZONES AFTER SUNRISE. MODERATE
INSTABILITY & HIGH CAPE AIR PROGGED TO REMAIN OVER THE AREA THRU
FROPA...AS WELL AS RRQ OF UPR JET. THEREFORE SVR WX THREAT WILL
EXPAND TO COVER NRN ZONES TNGT...AND NEXT ROUND IN THE MORNING FOR
THE S. HOW MUCH EFFECT ONGOING ACTIVITY HAS ON FUTURE TRW UP NORTH
REMAINS TO BE SEEN. WILL LET EVE SHIFT LOOK AT ONGOING CONDITIONS &
FURTHER DATA THEN MAKE DECISION ON ANY FLOOD WATCHES N OF I-10.

RAIN MAY LINGER BRIEFLY BEHIND THE FNT...BUT STRONG LATE SPRING HI
PRES SHOULD HAVE ENOUGH PUSH TO SHOVE PRECIP OUT OF THE AREA BY
EARLY AFTN FOR THE SE. BEYOND THEN...REST OF WEEK LOOKS GOOD W/ COOL
TEMPS EXPECTED.

.PRELIMINARY POINT TEMPS/POPS...

KLCH 62 69 43 63 39 / 80 40 00 00 00
KBPT 61 68 42 65 38 / 80 30 00 00 00
KAEX 58 66 40 60 36 / 80 20 00 00 00
KLFT 64 70 43 62 39 / 80 60 00 00 00

.LCH...SVR TRW WATCH 112 TIL 4 PM ALL ZONES EXCEPT TYLER...VERNON...
         AND RAPIDES
       FLASH FLOOD WATCH TONIGHT INTERSTATE 10 SOUTH.

LGE
Hazardous weather outlook, Apr 7, 4:20 AM CST, 11 hours 55 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-081102-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CDT MON APR 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...BECOMING MORE WIDESPREAD OVERNIGHT...AS A COLD FRONT
ADVANCES AND MOVES ACROSS THE REGION. WITH CONSIDERABLE INSTABILITY
IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE
THUNDERSTORMS MAY BECOME SEVERE.

.DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE COLD FRONT WILL MOVE SOUTHEAST OF THE REGION EARLY TUESDAY
WITH RAINS DIMINISHING THROUGH THE DAY. FAIR WEATHER HIGH
PRESSURE WILL FOLLOW AND REMAIN IN PLACE THROUGH THE REMAINDER OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, Apr 7, 3:16 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0416 PM CDT MON APR 07 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    STEPHENSVILLE             LA   0.75 IN HAIL
04/07/03   ST. MARTIN                     PUBLIC REPORTED DIME-SIZED
                                          HAIL.

ITO
Local storm report, Apr 7, 3:46 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0446 PM CDT MON APR 07 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    JEANERETTE                LA   0.88 IN HAIL
04/07/03   IBERIA                         TREE BRANCHES DOWN

ITO
Local storm report, Apr 7, 3:53 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0453 PM CDT MON APR 07 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    2 N BALDWIN               LA   0.75 IN HAIL
04/07/03   ST. MARY

ITO
Special weather statement, Apr 7, 3:54 PM CST, 21 minutes before
LAZ054-072225-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
454 PM CDT MON APR 7 2003

...SEVERE THUNDERSTORM WARNING FOR ST. MARY PARISH CANCELED...

THE SEVERE THUNDERSTORM WHICH WAS MOVING ACROSS UPPER ST. MARY
PARISH HAS MOVED EAST AND OUT OF THE PARISH.  THEREFORE THE
WARNING HAS BEEN CANCELED.

LGE
Local storm report, Apr 7, 4:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0514 PM CDT MON APR 07 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    CADE                      LA   0.75 IN HAIL
04/07/03   ST. MARTIN

ITO
Local storm report, Apr 7, 4:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0514 PM CDT MON APR 07 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0333 PM    CADE                      LA   0.75 IN HAIL
04/07/03   ST. MARTIN

ITO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Iberia

When
April 7, 4:15 PM CST
Where
Iberia County, New Iberia
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.000, -91.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351235.